Answered by: Dr Ramzdhan
I want to ask some questions, I’m have been diagnosed have major depressive disorders with anxiety disorders and bpd trait. My psychiatrist prescribed some medication which are alprazolam, quetiapine and agomelatine. My condition getting better after a few weeks takes this , I can control my emotions well and I don’t have consistently low mood anymore. However I start having mood swings back after my psychiatrist prescribed new medicine which is propranolol. I need to take this because my heart rate per minute was above 100 . According to my psychiatrist this new medicine too help me to reduce my heartbeat and also reduce shaking at my hands. I can see many improvements because my heartbeat became more normal and I’m not shaking anymore. However, when take this medicine I realized that my chest pain not reduce and sometimes more worst. Other than that I start have mood swings again, sometimes I’m crying without any clear reason. Is it this side effects were normal things while taking propranolol ? I also keep having nausea and having nightmare almost every day and one more thing I felt like I became too forgetful now, I forgot everything that I do , what I said to others people for a few seconds ago, and I also forgot what people told me a few seconds ago. Thank you for answering my questions
Thank you for reaching out to us.
For your information, propranolol is a beta-blocker that is often prescribed to relieve symptoms of palpitations and tremors. Based on your explanation, this medication has successfully helped you to reduce your heartbeat and shaking hands. However, since you’re been experiencing mood swings and chest pain, it is advisable to refer back to your doctor so that your treatment plan can be modified accordingly.
We hope that this answer has been helpful. Thank you.